MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass ds controller was used during an endoscopic retrograde cholangiopancreatography (ercp) with electrohydraulic lithotripsy (ehl) procedure performed in the biliary on (b)(6) 2020.According to the complainant, during the procedure, the spyglass ds controller power shut down during the procedure.Reportedly, the power source was flickering in and out and the fan was making a loud noise.They were unable to gain the power back, and as a result the procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 3191 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyglass ds controller was analyzed by enercon technologies, and a visual evaluation was performed.Fluid ingress was observed, and it was determined that a rebuild was required.Two y/c video outputs, 1 vga video output connector, and 32 conductor flex cable were replaced.Housing, top cover, cover gasket, front panel, keypad and rear bumper were replaced.The light engine was disassembled.The connector socket assembly was cleaned and the catheter interface pins were replaced.The power entry module was replaced.Miscellaneous hardware required for rebuild was replaced.Calibration and electrical safety tests were ran, and all tests were passed.The reported event was not confirmed.As per supplier report, some of the findings regarding the unit were connector outputs and housing damaged as well as a series of internal components which needed replacement due to fluid ingress found.Although the number of procedures/recycles of the unit are unknown, handling during use and reprocessing over time likely contributed to the event.Based on all gathered information, the most probable root cause of this complaint is cause traced to maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass ds controller was used during an endoscopic retrograde cholangiopancreatography (ercp) with electrohydraulic lithotripsy (ehl) procedure performed in the biliary on august 07, 2020.According to the complainant, during the procedure, the spyglass ds controller power shut down during the procedure.Reportedly, the power source was flickering in and out and the fan was making a loud noise.They were unable to gain the power back, and as a result the procedure was not completed due to this event.There were no patient complications reported as a result of this event.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10474650
Report Number3005099803-2020-03639
Device Sequence Number19535361
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1